Q. What could be the reason for progressive dark patches in soles of feet?

Answered by
Dr. Sreelakshmi S
and medically reviewed by Dr. Nithila A
Published on Aug 21, 2019

Hello doctor,

My mother has dark patches on the sides and soles of her feet. When her feet are dry, they feel hard to the touch, and when her feet become wet, the skin on them starts to peel. And they seem to be increasing. What could it be?

Dr. Sreelakshmi S

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

From your description, it seems that the black patches in your mother's leg are due to dry foot. Moisturizing is essential as it helps the skin to become soft, smooth and less likely to crack. Use a moisturizing cream with urea or lactic acid.

It will help to exfoliate the dark thickened skin. Also, soak the foot in warm water for about 10 minutes and then scrub with a pumice stone. Fungal infections can also occur on foot, but usually, that occur in one foot. It slowly spreads, and it is associated with itching. Keep the foot dry and clean always. If you have further queries, feel free to contact for more information. It may be dyshidrotic eczema.

Also Read Answers From:

Related Questions & Answers


I have a line of white and black patches in gums. Why?

Query: Hi doctor, I have a line of white and black patches in my lower gums. What could it be?  Read Full >>


Answer: Hi, Welcome to icliniq.com. Your chief complaint and attachment show pigmentation which can be due to various reasons (attachment removed to protect patient identity). Physiological due to the activity of hormones MSH (melanocyte-stimulating hormone) or taking any kind of drugs like Minocycline, m...  Read Full

Why do the hands have an itchy rash?

Query: Hello doctor, My partner has had an itchy and an uncomfortable rash on his hand for two weeks. What could it be? I have attached photographs.  Read Full >>


Dr. Kakkar
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have gone through the attachments (attachment removed to protect patient identity) I can see grain like vesicles clustered on the palms and the sides of fingers. It seems like pompholyx i.e. dyshidrotic eczema. I suggest you apply a topical steroid e.g Clobetaso...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.